Schizophrenia.com

A week of being off medication


#1

First day: things slightly changed, having more visual hallucinations. Second day: it’s as my whole brain adjusted. I was living out of my mind and the second day my thought process and perception adjusted to a more real reality of things. No visual hallucinations, barely any audiotory hallucinations. It was like the inner thought process changed where I didn’t percieve things as if I was talking to somebody in my head, I was thinking the way a normal brain thinks. Third day: losing my concentration on the things I am doing, expressing more anger towards others. Fourth day: (this is a weird side effect from the medication though) I had involutary muscle movement, and i had a very painful feeling of being electrocuted and muscle craps at the same time. Fifth day: involuntary muscle movement, no other side effects. Sixth day: Feeling completely fine, having really no negative symptoms left (weariness; other things also) and positive symptoms have gotten better. Seventh day: is today hopefully it goes well. I was on a high dose of risperdone, on celexa, and Ativan


#2

I’m glad you’re doing so well without meds! Did you taper off? Or just go cold turkey?

I ask because Ativan, a benzodiazepine, can have very serious withdrawal symptoms, such as seizures. Most docs recommend tapering off over the course of a few weeks to a month, depending on the dosage. So please be careful.

Blessings,

Anthony


#3

i hope it works out for you…i am too scared to ever go off my meds…shudder at the thought…may your future be happy and symtom free…


#4

Yeah man, I hope it works out for you - makes me want to get off meds I have had it, but I am too chicken to try it :chicken:


#5

hope you have a good day today.
take care


#6

Cool…and I think the muscle spasms and cramps may have been withdrawal from the Ativan…If it stopped you should be over it, if that’s what it was.
hope things continue to go well.

I’d also ask the same question if you quit cold turkey or weaned off by lowering dosages?


#7

@radmedtech @e_lunaseer I mostly tapered off risperdone, went from 4 mg Ativan to 2mg for a short amount of time, then got off it completely. Celexa cold turkey


#8

That’s really awesome that you’re doing well, Chris. Best of luck to you. How long did you have to wait until your doctor let you try to taper off your meds? Mine is telling me 5 year minimum.


#9

I’m happy for u! :muscle::muscle::muscle:


#10

@Brendan made my own decision to get off them. Turned 18 not to long ago and could legally make the decision. Doctor agreed with my decision to get off medication.


#11

good on you sending healing vibesx


#12

Best of what life has to offer on your decision. It sounds like a good decision for you. I went off my meds and was all over the map. It incapacitated me. I’ll never do it again.


#13

I just wanted to wish you the best. I’m on the same boat, I just tapered off the Abilify with the consent of my doc. I’m doing alright so far but it’s too early.


#14

I’m nervous though, I ran out of Abilify and can’t afford a refill because my account is negative. I’ve been put back in the system only to have my new doctor cancel on me and I had to schedule a month later to get in. I’m so frustrated because I don’t even want to go, or deal with the hypocritical BS anymore. It’s not like they’re trying to help me! It’s not like they want to see me well or better! I get taken out of their system for canceling an appointment during a snow storm and they can just call off sick a day before my appointment!? They’ve done it on the same day too literally as I’m on my way to an appointment!!! I hate them. I hate it all. I don’t even want to go at this point. It’ll be another let down.

So I quit my medication about two weeks ago. But last time I quit Abilify I was ok for six months and then I became manic.


#15

Oh dear, is it possible for you to go to A&E if things get bad.?


#16

What’s A&E? My dad will be back home in less than three days. I’m more wary of actually telling him that I’m not on medication than of symptoms. I’m not having symptoms yet. I had a stresfull day but I’m handling it alright. I hung out with my ex boyfriend yesterday and we didn’t fight so I’m trying to get on good terms with him.

I don’t want to become manic but on Abilify I started getting really apathetic and I had no desire to write poetry, watch TV, read etc. I couldn’t even focus enough to read.


#17

A&E is an emergency dept in a hospital… I’m not sure if you have access to one?


#18

Probably not, either way there’s no need. I could always drive to an ER if I felt really crazy, but that’s never happened.


#19

Update without meds: it’s been about a month and a half. Things have got worse (after they got greatly better) and my positive symptoms came back strong. Back in hell in my 12/4 but I can not tell you things got worse of medication, I was in this ■■■■■■■■ when I was on meds. Sometimes I might lose my mind, but there is something in my mind tied to reality.


#20

Life is full of changes. I hope things get better for you all.